Solutions entières de l’équation \(Y^ m=f(X)\). (Integer solutions of the equation \(Y^ m=f(X))\). (French) Zbl 0733.11009

Effective upper bounds are given for the size of the solutions in algebraic integers of a given number field \({\mathbb{K}}\) of equations \(Y^ m=f(X)\), where either \(m=2\) and \(f\in {\mathbb{K}}[X]\) has at least three zeros of odd order, or \(m\geq 3\) and \(f\in {\mathbb{K}}[X]\) has at least 2 zeros of order prime to m. The actual bounds are too involved to reproduce here.
A generalization of a method of W. M. Schmidt is used [cf. Integer points on curves of genus 1, Compos. Math. 81, No.1, 33-59 (1992)], and the results improve known estimates of B. Brindza [Acta Math. Hung. 44, 133-139 (1984; Zbl 0552.10009), and L. A. Trelina [Dokl. Akad. Nauk BSSR 22, 881-884 (1978; Zbl 0395.10026)].


11D41 Higher degree equations; Fermat’s equation
11D75 Diophantine inequalities
11J25 Diophantine inequalities
Full Text: DOI Numdam EuDML


[1] Baker, A., Bounds for the solutions of the hyperelliptic equation, Proc. Cambridge Phil. Soc.65 (1969), 439-444. · Zbl 0174.33803
[2] Brindza, B., On S-integral solutions of the equation ym = f(x)., Acta Math. Hung.44 (1984), 133-139. · Zbl 0552.10009
[3] Gyory, K., On the solutions of linear diophantine equations in Algebraic integers of bounded norm, Ann. Univ. Budapest Eotvos, Sect. Math.22-23 (1979-80), 225-233. · Zbl 0442.10010
[4] Lang, S., Fundamentals of Diophantine Geometry, Springer-Verlag (1983). · Zbl 0528.14013
[5] Lang, S., Algebraic Number Theory, Addison Wesley (1970). · Zbl 0211.38404
[6] Schmidt, W., Integer points on curves of genus1 (à paraître).
[7] Siegel, C.L., Abschätzung von Einheiten, Nachr. Akd.Wiss Göttingen Math. Phys. K1II (1969), 71-86. · Zbl 0186.36703
[8] Sprindzuk, V.G., A hyperelliptic diophantine equation and class numbers (in Russian), Acta Arith.30 (1976), 95-108. · Zbl 0335.10021
[9] Trelina, L.A., On S-integral solutions of the hyperelliptic equation (in Russian), Dokl.Akad. Nauk BSSR (1978), 881-884. · Zbl 0395.10026
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.